Vol. 2, No. 2, 2014

Download this article
Download this article For screen
For printing
Recent Issues
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
Volume 7, Issue 4
Volume 7, Issue 3
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 3
Volume 6, Issue 2
Volume 6, Issue 1
Volume 5, Issue 3-4
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 3-4
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 2325-3444 (e-only)
ISSN: 2326-7186 (print)
Author Index
To Appear
Other MSP Journals

Change is coming to MEMOCS: This journal is becoming a
subscription journal with select diamond open-access articles.
Read more about it.

A mixed boundary value problem in potential theory for a bimaterial porous region: An application in the environmental geosciences

A. P. S. Selvadurai

Vol. 2 (2014), No. 2, 109–122

This paper develops an exact closed-form solution to a mixed boundary value problem in potential theory for an elliptical opening located at an impervious interface separating two dissimilar, nondeformable porous media. The resulting solution provides a convenient result for estimating the leakage rate of an incompressible fluid retained in the system at a hydraulic potential difference. The result for the elliptical opening is also used to provide a Pólya–Szegö-type estimate for leakage rates from openings of arbitrary shape located at the impermeable interface. The extension of the study to include leakage into a transversely isotropic porous medium with the plane of isotropy inclined to the impervious boundary is also discussed.

potential theory, mixed boundary value problem, bimaterial region, Darcy flow, leakage from barrier, bounds for leakage rates, transverse isotropic permeability, mathematical geosciences
Mathematical Subject Classification 2010
Primary: 31A10
Secondary: 31A25
Received: 7 August 2012
Revised: 13 March 2013
Accepted: 20 April 2013
Published: 9 June 2014

Communicated by Felix Darve
A. P. S. Selvadurai
Department of Civil Engineering and Applied Mechanics
McGill University
Macdonald Engineering Building
817 Sherbrooke Street West
Montréal, QC H3A 0C3